Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 82, NWS Nashville, TN

May 12, 2005Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 12, 2005, 7:42 PM CDT for Robertson County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 12, 2005, 7:42 PM CDT (00:42 UTC)
Expired
May 12, 2005, 8:15 PM CDT
In force
33 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Robertson County, TN

The radar

The Nashville radar (KOHX), 41 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 655 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
655 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
2043 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 130042
SVROHX
TNC147-130115-
/O.NEW.KOHX.SV.W.0082.050513T0042Z-050513T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
742 PM CDT THU MAY 12 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROBERTSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF SPRINGFIELD

* UNTIL 815 PM CDT

* AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR SPRINGFIELD...AND
  MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CROSS PLAINS BY 810 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3657 8697 3641 8687 3652 8653 3672 8666
$$
ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:30 PM CDT, 5 hours 12 minutes earlier.

Area forecast discussion, May 12, 2:30 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT THU MAY 12 2005

.SHORT TERM...(THROUGH FRI)
CURRENT...NEARLY STATIONARY TSRA TO SW OF BNA MOST LIKELY ASSOCIATED
WITH WEAK LO LEVEL TROF. ALSO SOME ISOLATED TOPO ACTIVITY AGAIN OVER
PLATEAU. TEMPS QUITE WARM...IN 85-90 DEG RANGE.

EVER INCREASING CHANCE OF CONVECTION AS AIR MASS FURTHER
DESTABILIZES AND H5 RIDGE BREAKS DOWN. BEST CHANCE OF COURSE IN
NORMALLY FAVORED DIURNAL TIMES.

.LONG TERM...
STILL LOOKS GOOD FOR RAIN SAT. FRONT SHOULD BE AROUND BNA BY 00Z
SUN...AND PUSH THRU REST OF CWA SAT EVE. COULD BE SOME SEVERE
WEATHER SAT BUT WILL NOT MENTION FOR NOW. HI PRES FOLLOWS INTO TUE.

AS FOR TEMPS...FOLLOWED MAV NUMBERS PRETTY CLOSELY...AGAIN A LITTLE
COOLER TONITE.

BNA BT 64/88/65/78 1237
CKV BT 64/87/64/77 1257
CSV BT 58/84/61/75 1227
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, May 12, 5:30 AM CDT, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT THU MAY 12 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-131030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT THU MAY 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A COLD FRONT SWEEPING ACROSS THE REGION MAY BRING A ROUND OF
ISOLATED SEVERE THUNDERSTORMS TO MIDDLE TENNESSEE SATURDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE
SATURDAY.

07

In the hours before

Special weather statement, May 12, 3:36 PM CDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
336 PM CDT THU MAY 12 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-122200-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
336 PM CDT THU MAY 12 2005

ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EARLY
EVENING HOURS...WITH LITTLE MOVEMENT...BECAUSE OF A WEAK WIND FIELD
ALOFT. ACTIVITY SHOULD BEGIN TO DISSIPATE AROUND SUNSET.

BOYD
01
Local storm report, May 12, 5:42 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
542 PM CDT THU MAY 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             VANLEER                 36.24N 87.44W
05/12/2005  0.75 INCH        DICKSON            TN   TRAINED SPOTTER

            STORM SPOTTER REPORTED PENNY SIZE HAIL IN VANLEER

&&

JLM
Local storm report, May 12, 5:49 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
549 PM CDT THU MAY 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     HAIL             6 N CHARLOTTE           36.27N 87.35W
05/12/2005  0.75 INCH        DICKSON            TN   TRAINED SPOTTER

            SPOTTER IN CUMBERLAND FURNACE REPORTED PENNY SIZE HAIL

&&

JLM
Local storm report, May 12, 7:32 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
732 PM CDT THU MAY 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             ADAMS                   36.58N 87.07W
05/12/2005  0.75 INCH        ROBERTSON          TN   TRAINED SPOTTER

            SPOTTER IN ADAMS REPORTED PENNY SIZE HAIL

&&

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 5:48 PM CDTSevere Thunderstorm WarningOHXFentress23 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.